Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 11, 2016, 10:16 AM EDT. It took effect at Apr 11, 2016, 4:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 10:16 AM EDT (14:16 UTC)
- In effect from
- Apr 11, 2016, 4:00 PM EDT
- Expired
- Apr 12, 2016, 6:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 7:18 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 11, 7:18 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
718 AM EDT MON APR 11 2016
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 526 AM EDT MON APR 11 2016
WATER VAPOR IMAGERY AND RAP ANALYSIS SHOW A TROF EXTENDING FROM WRN
HUDSON BAY INTO THE UPPER MISSISSIPPI VALLEY. AT THE SFC...
ASSOCIATED LOW PRES WAS CENTERED JUST N OF LAKE SUPERIOR WITH
ATTENDANT COLD FRONT ARCING THRU ERN LAKE SUPERIOR AND ERN UPPER MI.
SOME FOG LINGERS JUST AHEAD OF/NEAR THE COLD FRONT OVER THE ERN FCST
AREA. NO PCPN IS OCCURRING ACROSS THE FCST AREA. TO THE W...SOME
-SHSN/FLURRIES ARE NOTED IN NE MN INTO ADJACENT NRN ONTARIO UNDER
DEEPER MOISTURE/CYCLONIC FLOW AND AHEAD OF SFC TROF EXTENDING W FROM
THE SFC LOW.
MID/UPPER TROF AXIS MOVES OVER THE UPPER GREAT LAKES TODAY.
MEANWHILE...AFOREMENTIONED SFC TROF DROPS S...PASSING ACROSS THE
FCST AREA LATE THIS AFTN/EVENING. WITH 850MB TEMPS OF -8 TO -10C
TODAY AND MODEST DEEP LAYER FORCING DEVELOPING LATER THIS MORNING
INTO THE AFTN...EXPECT SOME LAKE ENHANCED SNOW TO DEVELOP INTO THE
WRN FCST AREA...ESPECIALLY THE NW...JUST AHEAD OF APPROACHING SFC
TROF. UPSLOPING WILL FURTHER ENHANCE PCPN. NCEP HIGH RES GUIDANCE
(ARW/NMM/NAM WINDOW) SUGGEST POTENTIAL FOR ADVY SNOWS ACROSS THE
HIGH TERRRAIN OF NW UPPER MI WITH QPF AMOUNTS OF 0.3 TO AS MUCH AS
0.5 INCHES TODAY. WITH ALL OF THE OVERNIGHT HOURLY RAP/HRRR RUNS
COMING IN CONSISTENTLY LOWER...DID NOT FULLY INCORPORATE THE HIGH
QPF MODELS INTO THE FCST. RESULT IS SNOW ACCUMULATIONS OVER THE HIGH
TERRAIN TODAY MARGINALLY REACHING ADVY CRITERIA OF 2-4 INCHES FOR
LOWER SNOW-TO-WATER RATIO SNOWFALL. SINCE TEMPS WERE ABOVE FREEZING
YESTERDAY AND ARE ONLY NOW JUST REACHING FREEZING AGAIN IN NW UPPER
MI AND WITH HIGHER APRIL SUN ANGLE WORKING THRU CLOUDS TO SOME
DEGREE...THERE SHOULD BE DECENT MELTING OF SNOW ON ROADS UNLESS
MDT/HVY SNOW RATES DEVELOP. FOR THAT REASON...OPTED TO HOLD OFF ON
ADVY ISSUANCE. WILL OBVIOUSLY BE SOMETHING TO MONITOR. AWAY FROM NW
UPPER MI...EXPECT ISOLD/SCT -SHSN/FLURRIES TO DEVELOP FOR MOST AREAS
UNDER CYCLONIC FLOW AND DAYTIME HEATING/COLD AIR ALOFT AS 500MB
TEMPS FALL TO AROUND -30C. IN ADDITION...EXPECT A BLUSTERY DAY WITH
MIXED LAYER WINDS OF 25-30KT. MIXED LAYER WINDS ARE A BIT HIGHER
OVER THE KEWEENAW...AND WITH A FAVORABLE W WIND DIRECTION...GUSTS
WILL PROBABLY REACH THE 35-40MPH RANGE THERE.
AS SFC TROF DROPS ACROSS NRN UPPER MI LATE AFTN/EARLY EVENING...LAKE
ENHANCED SNOW WILL SHIFT S WITH EMPHASIS SHIFTING OUT OF THE
KEWEENAW AND INTO THE HIGH TERRAIN OF ERN BARAGA/NW MARQUETTE COUNTY
AND INTO AREAS E OF MARQUETTE. TERRAIN ENHANCEMENT WILL LEAD TO
BORDERLINE ADVY AMOUNTS IN ERN BARAGA/NW MARQUETTE COUNTY. A COUPLE
OF INCHES OF SNOW ARE EXPECTED IN ALGER/LUCE COUNTIES. QUICKER
ARRIVAL OF SUBSIDENCE/DEEP LAYER QVECTOR DIVERGENCE AND THINNING OF
MOISTURE PROFILE WILL LEAD TO LIGHTER ACCUMULATIONS OVER WRN UPPER
MI.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 420 AM EDT MON APR 11 2016
SPLIT FLOW PATTERN REMAINS IN PLACE ACROSS NORTH AMERICA. NORTHERN
STREAM POLAR BRANCH AFFECTS GREAT LAKES THROUGH WED...THEN AS STRONG
JET CURRENTLY OVER NORTH PACIFIC SURGES TOWARD WESTERN CONUS EXPECT
STRONG RIDGING OVER WESTERN CONUS TO BUILD EAST...LEADING TO A
SIGNIFICANT WARMER PATTERN CHANGE LATE WEEK INTO THE WEEKEND.
PATTERN WILL ALSO BE DRY...WITH JUST AN OUTSIDE CHANCE OF SEEING
RAIN SHOWERS DROPPING ACROSS THE AREA LATE SUN/SUN NIGHT DUE TO
BRIEF BRUSH WITH NORTHERN STREAM SHORTWAVE/SFC TROUGH.
ON TUE...NW FLOW LAKE EFFECT WITH MOISTURE TO 5KFT/DGZ OCCUPYING
MOST OF MOIST LAYER WITH H85 TEMPS -11C/GRADUALLY DIMINISHES. KEPT
WITH CHANCE POPS OVER NCNTRL AND EAST CWA IN THE MORNING...THEN
DROP TO SLIGHT CHANCES IN THE AFTN. ARRIVAL OF SFC RIDGE BRINGS
WINDS TO SW OVER WEST HALF IN THE AFTN. LOW-LEVEL MOISTURE STAYS
MAINLY TRAPPED BENEATH THE RIDGE...SO SKIES SHOULD REMAIN MOSTLY
CLOUDY THROUGH THE DAY. TEMPS STAY ON THE COOLER SIDE OF NORMAL AS
H85 THERMAL TROUGH ROTATES THROUGH. HIGHS IN THE LOW 30S NEAR LK
SUPERIOR AND NEAR 40 DEGREES FAR WEST AND ALONG WI BORDER.
ONE LAST SHORTWAVE WORKS ACROSS UPPER GREAT LAKES TUE NIGHT INTO WED
MORNING ON BACK SIDE OF EXITING UPPER LEVEL TROUGH. THE SHORTWAVE
AND DEVELOPING WARM AIR ADVECTION/H85-H7 FRONTOGENESIS TIED TO LEFT
EXIT OF JET STREAK MANITOBA TO NORTHERN MN/WESTERN LK SUPERIOR LOOK
TO BRING A PERIOD OF SNOW ACROSS CWA...MAXIMIZED OVER WEST CWA AFT
MIDNIGHT TUE NIGHT AND INTO CNTRL/EAST CWA LATE TUE NIGHT INTO WED
MORNING. SNOW PROBABLY TAPERS OFF AS A MIX OF RAIN/SNOW OR JUST RAIN
ON WED. SNOW AMOUNTS OF AN INCH OR TWO APPREAR REASONABLE...WITH
BEST CHANCES OVER WEST AND SOUTHWEST...AND LEAST CHANCES OVER
EASTERN CWA. ONCE THE PRECIP EXITS...WARMER AIR BEGINS TO MAKE IT TO
SFC WITH HIGHS ON WED AFTN TOPPING OUT WELL INTO THE 40S AND EVEN
NEAR 50 DEGREES OVER FAR WEST CWA. WITH SFC RIDGE SLOWLY EXITING ON
WED NIGHT SIDED WITH COOLER GUIDANCE SHOWING MINS AS LOW AS UPR 20S
INLAND CENTRAL AND EAST.
WARM AND DRY FOR REST OF THE WEEK AND INTO NEXT WEEKEND. GIVEN
PLENTY OF SUNSHINE AND DRY/DEEPLY MIXED AIR MASS...INCREASED MAX
TEMPS THU-SUN OVER CONSENSUS. PEAK OF WARMTH LOOKS TO OCCUR FRI/SAT
AND POSSIBLY SUN IF FRONT TRYING TO MAKE IT OVER UPR LAKES SLOWS UP
SOME. HIGHLY REASONABLE GIVEN THIS TYPE OF BLOCKY PATTERN. CURRENT
FORECAST SHOWS MID-UPR 60S AT TOP RANGE...BUT IF MIXING DEPTH IS
HIGHER THAN FORECAST AND GFS H85 TEMPS AROUND +10C ARE MORE ON THE
MARK...WOULD EXPECT SOME LOCATIONS OVER THE INTERIOR WEST TO MAYBE
TOUCH 70 DEGREES. SUCH IT IS OVER GREAT LAKES IN THE SPRING THAT
60S CAN OCCUR EVEN WITH LINGERING SNOW PACK. THAT SNOW PACK WILL
BEGIN TO TAKE HIT LATE WEEK AND INTO NEXT WEEKEND...BUT DRY AIRMASS
SUGGESTS THE SNOW MELT SHOULD BE A MORE GRADUAL PROCESS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 718 AM EDT MON APR 11 2016
ON THE BACKSIDE OF LOW PRES MOVING ACROSS NORTHERN ONTARIO...DEEPER
MOISTURE WILL WRAP BACK INTO UPPER MI. IN ADDITION...A LOW PRES TROF
WILL DROP S ACROSS THE AREA LATE THIS AFTN AND EVENING. AS A
RESULT...EXPECT -SHSN TO INCREASE TODAY INTO THIS EVENING...WITH
GREATEST IMPACTS AT KCMX. AT KCMX...EXPECT MVFR CONDITIONS TO TREND
DOWN TO IFR THIS AFTN...THEN IMPROVE BACK TO MVFR THIS EVENING. AT
KIWD...MVFR CONDITIONS SHOULD PREVAIL THRU THE FCST PERIOD. AT
KSAW...VFR CONDITIONS WILL FALL TO MVFR THIS AFTN AND LIKELY REMAIN
MVFR THRU TONIGHT. AT ALL TERMINALS...EXPECT GUSTY WINDS TO 20-30KT
TODAY. FAVORABLE WNW WIND DIRECTION WILL LEAD TO STRONGER GUSTS TO
AROUND 35KT AT KCMX.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 526 AM EDT MON APR 11 2016
WITH LOW PRES TRACKING E ACROSS NORTHERN ONTARIO AND A SFC TROF
DROPPING S...EXPECT W WINDS OF 25-30KT WITH FREQUENT GALE FORCE
GUSTS TO AROUND 35KT OVER MOST OF LAKE SUPERIOR TODAY. THUS...GALE
WARNINGS ARE IN EFFECT FOR MUCH OF THE LAKE. WITH THE TROF
PASSAGE...WINDS WILL SHIFT NW TO N LATE AFTN/EVENING. PRES RISES
APPROACHING FROM THE NW BEHIND THE TROF WILL HELP TO MAINTAIN GALES
INTO THE EVENING OVER THE E HALF OF LAKE SUPERIOR. WINDS WILL THEN
DIMINISH W TO E LATE TONIGHT/TUE MORNING AS A HIGH PRES RIDGE
APPROACHES FROM THE WEST...THEN DRIFTS ACROSS LAKE SUPERIOR ON TUE.
S TO SE WINDS WILL PREVAIL WED THRU FRI AS A HIGH PRES RIDGE SETS UP
TO THE E AND SE AND A LOW PRES TROF SETS UP TO THE NW. OVER WRN LAKE
SUPERIOR...ESPECIALLY THE FAR W...WINDS WILL TEND TO BE BACKED MORE
TO THE E OR NE. SUSTAINED WIND SPEEDS SHOULD GENERALLY BE UNDER
20KT...BUT THERE MAY BE SOME PERIODS WHERE WINDS GUST UP TO 25KT
ACROSS PORTIONS OF CNTRL AND ERN LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LSZ244-245-264>267.
GALE WARNING UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON FOR
LSZ241>243-263.
GALE WARNING FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING
FOR LSZ250-251.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...ROLFSON
LONG TERM...JLA
AVIATION...ROLFSON
MARINE...ROLFSONHazardous weather outlook, Apr 11, 5:47 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 547 AM EDT MON APR 11 2016 MIZ002-004>007-009>014-084-085-121300- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 547 AM EDT MON APR 11 2016 /447 AM CDT MON APR 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE LAKE EFFECT SNOW IS EXPECTED OVER NORTHWEST UPPER MICHIGAN TODAY...AND ACROSS MUCH OF WESTERN AND NORTHERN UPPER MICHIGAN TONIGHT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE WITH THE GREATEST AMOUNTS OVER THE HIGHER TERRAIN. WHERE THE HEAVIER SNOW OCCURS...ROADS MAY BECOME SLIPPERY DUE TO SLUSHY SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE MAY BE SLIPPERY TRAVEL CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE OVER THE WEST HALF OF UPPER MICHIGAN AS LIGHT SNOW MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND THE PUBLIC ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE THROUGH OUR WEBPAGE...OR ON FACEBOOK OR TWITTER. MIZ001-003-121300- KEWEENAW-NORTHERN HOUGHTON- 547 AM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE LAKE EFFECT SNOW IS EXPECTED INTO TONIGHT WITH SNOW ACCUMULATIONS OF 1 TO 4 INCHES. THE MOST SNOW WILL OCCUR OVER THE HIGHER TERRAIN. WHERE THE HEAVIER SNOW OCCURS...ROADS MAY BECOME SLIPPERY DUE TO SLUSHY SNOW ACCUMULATION. IN ADDITION TO THE SNOW...WEST WINDS WILL GUST BETWEEN 30 MPH AND 40 MPH INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND THE PUBLIC ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE THROUGH OUR WEBPAGE...OR ON FACEBOOK OR TWITTER. LSZ162-240>251-263>267-121300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 547 AM EDT MON APR 11 2016 /447 AM CDT MON APR 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT WESTERLY GALES TO 35 KNOTS ARE EXPECTED OVER MUCH OF THE WEST HALF OF LAKE SUPERIOR INTO THIS AFTERNOON...AND OVER MUCH OF THE EAST HALF OF LAKE SUPERIOR INTO EARLY THIS EVENING. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE AND NEARSHORE FORECASTS FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-121300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 547 AM EDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:42 PM EDT | Small Craft Advisory | MQT | 21 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.